MAUDE Adverse Event Report: ST. JUDE MEDICAL SJM TRIFECTA VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

ST. JUDE MEDICAL SJM TRIFECTA VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number TF-27A
Medical Device Problem Codes Insufficient Device Problem Information (3190); Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes Dyspnea (1816); No Information (3190)
Date of Event 10/24/2019
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2013, a 27 mm trifecta valve was implanted.On (b)(6) 2019, the device was explanted.Additional information has been requested.
 
Event or Problem Description
On (b)(6) 2013, a 27mm trifecta valve was implanted.On (b)(6) 2019, the device was explanted due to a loose or torn leaflet and the patient was experiencing shortness of breath.The device was replaced with a 25mm inspiris valve and the patient is reported to be recovering.
 
Additional Manufacturer Narrative
Explant was reported due to a torn leaflet.The torn leaflet was confirmed; leaflet 1 was torn.Leaflet 3 contained calcifications.No inflammation was present.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications at the time of commercialization.The cause of the tear could not be conclusively determined, however the calcification noted had the potential to induce increased stress on adjacent leaflets and create an unbalanced stress relief distribution between all leaflets during coaptation, leading to leaflet tears and reduced durability.

Brand Name
SJM TRIFECTA VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
MDR Report Key9344649
Report Number3008452825-2019-00577
Device Sequence Number2157098
Product Code LWR
UDI-Device Identifier05414734052054
UDI-Public05414734052054
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/29/2013
Device Model NumberTF-27A
Device Catalogue NumberTF-27A
Device Lot Number3576036
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/24/2019
Supplement Date Received by Manufacturer12/04/2019
Initial Report FDA Received Date11/19/2019
Supplement Report FDA Received Date12/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR